Alert archive / Oklahoma / Flash Flood Warnings in 1996
Flash Flood Warning 7, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 23, 1996, 6:53 PM CDT for Ellis County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 23, 1996, 6:53 PM CDT (23:53 UTC)
- Expired
- Jun 23, 1996, 9:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Ellis County, OK
The radar
The Vance AFB radar (KVNX), 160 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 219 J/kg
- Mixed-layer CIN
- -490 J/kg
- Mixed-layer LCL
- 1264 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 232353
FFWOKC
OKC045-240245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
653 PM CDT SUN JUN 23 1996
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 945 PM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN NORTHWESTERN OKLAHOMA
ELLIS
INCLUDING THE FOLLOWING LOCATIONS
ARNETT...FARGO...GOODWIN AND SHATTUCK
AT 650 PM CDT DOPPLER RADAR INDICATED RAINFALL ESTIMATES OF NEAR 4
INCHES OVER WEST CENTRAL ELLIS COUNTY. ALSO...A RAINFALL TOTAL OF 4.25
INCHES WAS REPORTED WITH STREET FLOODING NEAR GOODWIN.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS OCCURRING OR
IMMINENT. DO NOT DRIVE THROUGH AREAS WHERE WATER...ESPECIALLY FLOWING
WATER...COVERS THE ROAD. THE ROAD MAY BE WASHED OUT. MOVE TO HIGHER
GROUND IF IN LOW-LYING AREAS OR NEAR EASILY FLOODED STREAMS.
LAT...LON 3602 9963 3593 10000 3637 9995 3648 9961
MMTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 3:23 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 23, 3:23 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 310 PM CDT SUN JUN 23 1996 ONLY MINOR CHGS ANTICIPATED TO REGIONAL WX THROUGH WEEK WITH CONTD WARM TEMPS AND MINIMAL CHCS FOR PCPN. STG WV DIGGING INTO W COAST TDA WL HELP CARVE DEEP COLD TROF NR 130W NEXT FEW DAYS. RESULTING AMPLIFICATION OF DOWNSTREAM PATTERN WL TEND TO ENHANCE RDGG ACROSS CNTRL AND SRN PLNS. CAN SEE LITTLE TO BRING SFC FNT ACROSS CNTRL PLNS SWD OR TROF OVR HI PLNS EWD. THUS WARM TEMPS AND MDT SLY LOW LVL FLOW WL CONT. INCRG ELY COMP TO 850 MB FLOW MAY HELP TO COOL READINGS A COUPLE OF DEGS BY TUES. BEST OPPORTUNITY FOR RELIEF...ESP SRN PTNS OF AREA...LIES IN UPR LOW/TROF OVR WRN GULF. INCRG HGTS ASSOCIATED WTH BLDG RDG WL MAKE IT DIFFICULT FOR UPR TROF TO MOV VERY FAR NW...BUT AVN/ETA SUGGEST INFLUENCE OF TROF MAY EXTEND INTO ARKLATEX AND SERN OK BY LATE MON-TUE WHICH WUD INCRS CHCS FOR AFTN/EVNG CONVECTION OVR SRN PTNS OF FA. OUTSIDE CHC WL ALSO EXIST FOR MNLY EVNG/NGTTIME STMS IN WEST PROVIDING LATE AFTERNOON ACTVY OVR HI PLNS CAN DRIFT INTO AREA. BLDG RDG SHUD BE MAIN WX FEATURE LATE IN WEEK WTH WDLY SCT TRW TAPERING OFF AND TEMPERATURES AOA 100 IN WEST. FCSTID = 16 OKC 72 93 71 92 / 0 10 10 20 HBR 72 97 72 96 / 10 10 10 20 SPS 73 99 72 96 / 10 10 20 20 GAG 70 99 70 97 / 20 10 20 10 PNC 74 99 74 97 / 10 0 10 10 DUA 73 91 72 91 / 10 20 20 20 .OKC... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Jun 23, 4:53 PM CDT, 2 hours before
OKZ004>053-TX083>090-240030- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 455 PM CDT SUN JUN 23 1996 ...ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS THROUGH THIS EVENING...IN AN AREA GENERALLY WEST OF A LINE FROM WAYNOKA...TO ALTUS...TO SEYMOUR TEXAS... THE ATMOSPHERE HAS BECOME VERY UNSTABLE LATE THIS AFTERNOON ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. ALTHOUGH A STRONG MID-LEVEL CAP IS IN PLACE ACROSS MUCH OF THE SOUTHERN PLAINS...WIDELY SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS PARTS OF THE TEXAS PANHANDLE AND NORTHWEST OKLAHOMA...IN AN AREA OF MAXIMIZED INSTABILITY. THESE THUNDERSTORMS ARE EXPECTED TO DRIFT EAST...AND MAY AFFECT EXTREME WESTERN SECTIONS OF OKLAHOMA AND NORTH TEXAS LATE THIS AFTERNOON AND EVENING. A FEW OF THESE THUNDERSTORMS MAY BE SEVERE. DAMAGING WINDS WOULD BE THE MAIN THREAT FROM THESE STORMS. THE THREAT OF SEVERE WEATHER IS EXPECTED TO END BY LATE THIS EVENING...AS THE ATMOSPHERE STABILIZES DUE TO LOSS OF SOLAR HEATING. LIMITED SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING ACROSS EXTREME WESTERN SECTIONS OF OKLAHOMA AND NORTH TEXAS. CB
Local storm report, Jun 23, 5:24 PM CDT, 1 hour 29 minutes before
LOCAL STORM REPORT...CORRECTED TIME... NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 525 PM CDT SUN JUN 23 1996 TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 0500 PM 12 N SHATTUCK OK 0.75 INCH HAIL 06/23/96 ELLIS FM
Local storm report, Jun 23, 5:56 PM CDT, 57 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 600 PM CDT SUN JUN 23 1996 TIMEb(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 555 PM 2 SW GOODWIN OK 0.75 INCH HAIL 06/23/96 ELLIS FM
Local storm report, Jun 23, 6:46 PM CDT, 7 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 645 PM CDT SUN JUN 23 1996 TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 615 PM 2 SW GOODWIN OK 1.00 INCH HAIL 06/23/96 ELLIS FM
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 4:46 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 44 min |
| Jun 23, 5:30 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 45 min |
| Jun 23, 6:11 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 64 min |
Nearby
Flash Flood Warnings in Oklahoma, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.